Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 39, NWS Northern Indiana

July 20, 2018

NWS Northern Indiana issued this small craft advisory at Jul 20, 2018, 3:28 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2018, 3:28 AM EDT (07:28 UTC)
Expired
Jul 20, 2018, 3:47 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

077 
WHUS73 KIWX 200728
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
328 AM EDT Fri Jul 20 2018

LMZ043-046-201600-
/O.NEW.KIWX.SC.Y.0039.180720T0728Z-180720T2200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
328 AM EDT Fri Jul 20 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 6 PM EDT this
evening. 

* WINDS...South to 25 knots.

* WAVES...to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
2 follow-up statements
444 
WHUS73 KIWX 201445
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1045 AM EDT Fri Jul 20 2018

LMZ043-046-202200-
/O.CON.KIWX.SC.Y.0039.000000T0000Z-180720T2200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1045 AM EDT Fri Jul 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...South to southwest to 25 knots.

* WAVES...to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
537 
WHUS73 KIWX 201947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
347 PM EDT Fri Jul 20 2018

LMZ043-046-202100-
/O.CAN.KIWX.SC.Y.0039.000000T0000Z-180720T2200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EDT Fri Jul 20 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Northern Indiana has cancelled
the Small Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:18 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 20, 3:18 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
318 AM EDT Fri Jul 20 2018

.SYNOPSIS...
Issued at 318 AM EDT Fri Jul 20 2018

Scattered showers this morning will become more numerous into this
afternoon along with an isolated thunderstorm. Chances for on and
off showers will remain in the forecast through much of Sunday.
Expect lows will be in the 60s and highs in the 70s this weekend.
A mainly dry and warmer pattern is expected next week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 318 AM EDT Fri Jul 20 2018

Highly anomalous closed upper low over cntrl lake MI will pivot sewd
into wrn OH by evening. As this unfolds expect mid level deformation
zone through wrn bound of upper trough will blossom this aftn as
moist parcel ascent and diurnal enhancement focuses within sfc
trough axis. This is also likely to occur through wrn OH too where
stronger serly low level return flow exits and in an area of
slightly better heating. This may also yield a brief/weak landspout
tornado here where steepest 0-2km lapse rates overlap sfc shear zone.

Otherwise mid level circulation continues south toward the OH river
overnight with general waning influence expected locally after late
evening.

&&

.LONG TERM...(Monday through Friday)
Issued at 318 AM EDT Fri Jul 20 2018

Upper low drops further south into the TN valley by Sun evening.
Still some lingering influence expected across srn zones Sun morning
yet general model implied consensus is for dry entrainment to spread
ne-sw.

Thereafter EC/GEM continue to lead with upper low trapping through
the se Conus Mon as mid level trough axis shifts east into the ern
OH valley. Compendium of preferred model guidance suggests a further
whittle of pops Mon-Tue east.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 112 AM EDT Sat Jul 21 2018

Upper low, centered over southern Lake MI will continue to slowly
drift southeast across the region. Cigs/vsbys will bounce around at
both sites, especially KSBN through the remainder of the night as
pockets of showers impact the site. Bit more questionable for
impacts at but should maintain MVFR through the night with a outside
chance of a shower.

Pockets of heating and upper low being overhead after 18Z will aid
in the development of showers and scattered thunderstorms at both
sites. will be highly changing flight conditions in the area of any
activity that TAFs cannot capture. Shower activity should taper off
somewhat after 03Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 19, 2:51 PM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
251 PM EDT Thu Jul 19 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
251 PM EDT Thu Jul 19 2018 /151 PM CDT Thu Jul 19 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

There is a chance for thunderstorms later tonight. Brief heavy
downpours and lightning will be the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are periodic chances of thunderstorms Friday through Sunday.
There is a low chance for strong to severe storms Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-201900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
251 PM EDT Thu Jul 19 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are periodic chances for thunderstorms Friday through Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:46 AM EDTSpecial Weather StatementIWXKosciusko, Noble44 min
Jul 20, 9:21 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington24 min
Jul 20, 9:29 AM EDTSpecial Weather StatementIWXLaGrange, Noble46 min
Jul 20, 9:53 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells37 min
Jul 20, 10:41 AM EDTSpecial Weather StatementIWXBlackford, Jay49 min
Jul 20, 12:53 PM EDTSpecial Weather StatementIWXPulaski37 min
Jul 20, 1:14 PM EDTSpecial Weather StatementIWXSaint Joseph46 min
Jul 20, 1:24 PM EDTSpecial Weather StatementIWXFulton, Marshall36 min
Jul 20, 1:34 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall26 min
Jul 20, 1:52 PM EDTTornado WarningIWXMarshall23 min
Jul 20, 1:57 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall48 min
Jul 20, 2:04 PM EDTSpecial Weather StatementIWXElkhart56 min
Jul 20, 2:24 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Saint Joseph51 min
Jul 20, 2:36 PM EDTTornado WarningIWXKosciusko, Wabash, Whitley22 min
Jul 20, 2:52 PM EDTSpecial Weather StatementIWXNoble53 min
Jul 20, 3:00 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Whitley45 min
Jul 20, 3:11 PM EDTTornado WarningIWXHuntington, Wabash18 min
Jul 20, 3:40 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells50 min
Jul 20, 3:45 PM EDTSpecial Weather StatementIWXAllen, DeKalb45 min
Jul 20, 3:45 PM EDTTornado WarningIWXBlackford30 min
Jul 20, 4:07 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells38 min
Jul 20, 4:11 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley3 hr
Jul 20, 4:19 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Wells3 hr
Jul 20, 4:23 PM EDTSpecial Weather StatementIWXWabash37 min
Jul 20, 4:26 PM EDTSpecial Weather StatementIWXJay34 min
Jul 20, 4:35 PM EDTSpecial Weather StatementIWXBlackford25 min
Jul 20, 5:10 PM EDTAreal Flood AdvisoryIWXBlackford, Jay4 hr
Jul 20, 4:43 PM EDTSpecial Weather StatementIWXDefiance, Williams62 min
Jul 20, 9:55 AM EDTSpecial Weather StatementIWXSaint Joseph35 min
Jul 20, 3:09 PM EDTSpecial Weather StatementIWXSaint Joseph36 min

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.